As was foretold, we've added advertisements to the forums! If you have questions, or if you encounter any bugs, please visit this thread: https://forums.penny-arcade.com/discussion/240191/forum-advertisement-faq-and-reports-thread/
Options

Withdrawal

MeeOkMeeOk Registered User regular
edited December 2008 in Help / Advice Forum
So due to various medical stuff that has happened over the last week I abruptly had stop taking anti-depressants. Yes I know you really aren't supposed to ever do that, but I started having god awful allergic reactions to something, and the ER Dr decided it was my meds.

In any case, this is the fifth day that I haven't taken them, and I am insanely shaky, eating makes me feel like awful (but so does not eating very much), my head hurts really bad, and my moods have fallen apart again. I had a very very mild version of this happen once when I went from ingesting a ridiculous amount of caffeine every day, to none. Any suggestions to help me keep my shit together, while basically de-toxing from my meds?

MeeOk on

Posts

  • Options
    SheepSheep Registered User, __BANNED USERS regular
    edited December 2008
    Get a second opinion from your general practitioner. Tell him about the trip to the ER so he can proscribe you something new.

    Sheep on
  • Options
    enderwiggin13enderwiggin13 Registered User regular
    edited December 2008
    Exercise? I went through a period of depression for which I was medicated and afterwards I still get pretty down occasionally. Nothing helps more than going for a long bike ride or a run followed by 20-30 minutes on the punching bag. Upbeat music is also a must...no Elliott Smith et al.

    enderwiggin13 on
    [SIGPIC][/SIGPIC]
  • Options
    MeeOkMeeOk Registered User regular
    edited December 2008
    I actually don't currently have a primary care physician. I just recently started having any medical stuff happen, and up until a couple of years ago I wasn't really.. allowed to go to Dr's because my parents and most of my family are Christian Scientists. I most definitely am not, but I am not very familiar with medical things. I was supposed to be meeting a Dr. on Friday, but they sent me to the ER instead. I have to wait until the current anti-depressant running through my body runs its course, to see if that really what was causing the reaction or not. I'll be going over details about stuff with my therapist on Wednesday, in any case.

    MeeOk on
  • Options
    DmanDman Registered User regular
    edited December 2008
    If you've already made it 5 days cold turkey you should be over the worst of the withdrawal. Phone a pharmacist/doctor for more info. Googling the name of your med(s) is probably a good idea. Sunlight & exercise can often help with your mood although ymmv. If you have a buddy you can hang out with that would probably help, lonelyness = bad.

    Dman on
  • Options
    nuclearalchemistnuclearalchemist Registered User regular
    edited December 2008
    I would say suffer through the withdrawal, it sucks, I know, but my wife recently went through something similar. She also had a reaction to the anti-depressants that she had been taking for a long time, and even though it sucks now, it should be okay in the long run. Let your new doctor re-evaluate you or refer you to a psych Dr, after you have gone through withdrawal, so that you can determine if you still need to keep taking the meds. Other than that, exercise, drinking plenty of fluids, and the normal stuff should help you out.

    nuclearalchemist on
    ~Eigen-fleichen
  • Options
    ihmmyihmmy Registered User regular
    edited December 2008
    I know when I was out of my ssri's for a while and couldn't get a new prescription for a bit, I was really nauseas. I found Gravol (aka Dimenhydrinate) to be really helpful with that - warning though, it makes most people really sleepy (over the counter, just ask the pharmacist for it)

    ihmmy on
  • Options
    VThornheartVThornheart Registered User regular
    edited December 2008
    MeeOk, you should immediately go back to your psychiatrist/therapist and advise them about what happened. Don't delay. He/she should know about it right away so they can find an alternative and/or give you any help you may need through it. I know that some of these kinds of drugs can have bad side effects (such as the ones you're experiencing!) if stopped early! Definitely consider going over there as soon as you can.

    VThornheart on
    3DS Friend Code: 1950-8938-9095
  • Options
    MeeOkMeeOk Registered User regular
    edited December 2008
    I'm trying to grin and bear it, I just keep occasionally getting concerned/bemused looks from co-workers, because I'm ridiculously shaky. I was on Wellbutrin, but since I reacted weirdly to that, I'll have to try one that changes SSRI stuff, instead of the dopamine. Bleh

    My poor friends who have been trying to keep up with the craziness in my head got to deal with a very weep-y, distraught person last night. I really do need to be on something though, because I intentionally over-dosed on a lot of painkillers last month, and was in a psychiatric ward for eight days. I am seeing a therapist weekly, but the... medications really were helping, until I started having the allergic reactions. *sigh* Nothing ever works, and my head is back to being broken.

    I do appreciate the advice though, folks.

    MeeOk on
  • Options
    ceresceres When the last moon is cast over the last star of morning And the future has past without even a last desperate warningRegistered User, Moderator mod
    edited December 2008
    What kind of meds? I know SSRI withdrawals from experience.. I ran around like crazy for a week and tried to drink lots of water, but that's about all you can do. If you're stable enough that you won't hurt yourself, it's just a matter of getting through it. Try to get in as much physical activity as possible, and drink lots of water.

    It sucks, but it'll pass. Just make sure you speak with someone qualified about your condition and mental state as soon as you can. You don't want to get off track if you can avoid it.

    edit: ugh, wellbutrin. I can't really speak for that, but good luck. Medication-hopping to find the right one is the pits. :/

    ceres on
    And it seems like all is dying, and would leave the world to mourn
  • Options
    theclamtheclam Registered User regular
    edited December 2008
    I had the same experience. It lasted a week and a half where I was hallucinating and I could barely walk. My psychiatrist got me a sample for a small dose of Prozac (not what I was on originally) which took the edge off the worst symptoms.

    Your doctor may be able to help, but you still have to tough it out.

    theclam on
    rez_guy.png
  • Options
    VThornheartVThornheart Registered User regular
    edited December 2008
    MeeOk wrote: »
    I'm trying to grin and bear it, I just keep occasionally getting concerned/bemused looks from co-workers, because I'm ridiculously shaky. I was on Wellbutrin, but since I reacted weirdly to that, I'll have to try one that changes SSRI stuff, instead of the dopamine. Bleh

    My poor friends who have been trying to keep up with the craziness in my head got to deal with a very weep-y, distraught person last night. I really do need to be on something though, because I intentionally over-dosed on a lot of painkillers last month, and was in a psychiatric ward for eight days. I am seeing a therapist weekly, but the... medications really were helping, until I started having the allergic reactions. *sigh* Nothing ever works, and my head is back to being broken.

    I do appreciate the advice though, folks.

    Did you tell your therapist that you stopped taking it?

    Tell your therapist, it's very important that you do. Make sure they know how serious the symptoms are becoming, because they need to find you an alternative to what you were taking before so that you don't end up a bad situation... or a worse one than the one you're in as it is. Please make sure to tell them, so they can figure out what steps to take next.

    VThornheart on
    3DS Friend Code: 1950-8938-9095
  • Options
    RallyGirl76RallyGirl76 __BANNED USERS regular
    edited December 2008
    Wow meeOk, its like we are as one! Stressful past, relationship heartaches and depression meds…

    I recently had a similar situation, I take steroids for medical reasons and it conflicted with some anti-depression med's my therapist asked me to take after i suffered a completely debilitating panic attack. So I went on something else (little milder, added a natural vitamin and upped my therapy.) I have post traumatic stress, so it maybe a little different to depression, symptom wise. But treatment is the same…pretty much. I’m only new to these treatments and discussing this situation with others, but I feel for what your going through.

    Like everyone else is basically saying, go and see a Doctor (choose one wisely and talk to them about everything your going through) your health is directly related to your state of mind, so eat well (even when it's not feeling wonderful), exercise, do something just for yourself (play a game, frolic in nature, go to a movie, whatever grabs you) and find people you trust to have a chat to (professionals or friends or even in here...)

    RallyGirl76 on
    Shoes are better than sex...almost!
    "So alternate, against the grain, anti establishment - so you're just a regular joe again, right?"
Sign In or Register to comment.